MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48297
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported the ngage nitinol stone extractor does not open in its entirety.Additional information was provided on 05apr2019.During the flexible ureteroscopy procedure, when the doctor used the basket to grab the calculus, the basket didn´t open completely.No unintended part of the device was left in the patient's body and there were no adverse consequences to the patient reported.The product did not cause or contribute to the need for additional procedures.
 
Additional Manufacturer Narrative
Investigation/evaluation: the complaint device was not returned for an evaluation.Without the device, a device failure analysis was unable to be performed.A search of the north american distribution center database shows all devices from the complaint device lot have been shipped.No similar product from the same lot is available for investigation.A document based investigation was conducted including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.A review of the device history record for the complaint device production lot revealed no non-conformances.A review of complaint history records shows there are no other complaints associated with the complaint device lot.The instructions for use (ifu) provided with this product includes the following information to the user related to the reported failure mode: important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.No device was returned for investigation.All devices are inspected multiple time during manufacturing and quality control checks for proper function.There are multiple possible causes for the failure of the basket to fully open.Without the device available for evaluation, a determination of the cause could not be made.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new event information to report.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8500515
Report Number1820334-2019-00817
Device Sequence Number2798559
Product Code FFL
UDI-Device Identifier00827002482975
UDI-Public(01)00827002482975(17)210920(10)9178900
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2021
Device Model NumberG48297
Device Catalogue NumberNGE-022115
Device Lot Number9178900
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR